Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 73, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 19, 2019, 8:54 PM EDT for 4 counties in Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2019, 8:54 PM EDT (00:54 UTC)
- Expired
- May 19, 2019, 9:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Darke County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH
The radar
The Cincinnati radar (KILN), 77 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 7:52 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 19, 7:52 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 752 PM EDT Sun May 19 2019 .SYNOPSIS... A cold front will push east across the area tonight. Cooler and drier air can be expected for Monday and Tuesday as high pressure moves east across the Great Lakes and Ohio Valley. A warm front will move into the region for Wednesday and Thursday, bringing the next chance of showers and thunderstorms along with warmer, more humid conditions. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Pcpn moving northeast through the region this afternoon is exhibiting little if no lightning. This pcpn is in association with an embedded short wave to our northwest, which has induced a convergent low level jet. Am expecting this pcpn to move out of the area by this evening with only a rumble of thunder possible. Thus, the severe threat has diminished greatly across our region. Although synoptic scale winds have been gusty, only one report of Wind Advisory criteria has been met today. With the pcpn moving in, low levels will moisten and temperatures will drop, limiting mixing potential. Thus, any wind gusts over 40 mph are expected to occur mainly in the pcpn, especially the focused line of showers moving across our northern CWFA. For later this evening, a cold front is forecast to move into our region from the west. Instability will not be able to recover enough for a any appreciable severe weather threat. Winds will remain gusty, but below advisory thresholds. For the overnight period, as the cold front moves east across the remainder of the region, forcing will weaken as well as lowering instability such that only a few showers are now expected as it moves east and out of the area by morning. Skies will briefly become partly cloudy before lower clouds/mostly cloudy skies develop in the CAA behind the cold front. Lows will range from the mid 50s west to the lower 60s east. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... An upper level trough will be moving east across the eastern Great Lakes on Monday. CAA and low level moisture will keep skies partly to mostly cloudy during the morning hours. By afternoon, lower clouds should lift up into a cumulus deck with more holes developing as the afternoon hours progress. It will be locally gusty as winds shift from the west to the northwest. It will be drier and cooler. Highs will range from the lower 60s northwest to the upper 70s far southeast. For Monday night, high pressure at the surface and aloft will be building east into the Great Lakes and Ohio Valley. Cumulus clouds should disperse and/or dissipate during the evening, being replaced by some mid and high level clouds spilling in from the west. It will be a little chilly with lows ranging from the lower 40s north to the upper 40s south of the Ohio River. && .LONG TERM /TUESDAY THROUGH SUNDAY/... An anomalously deep and occluding low pressure system across the central plains will induce the slight nosing of the ridge axis into the Ohio Valley as surface high pressure briefly builds into the Great Lakes region on Tuesday. This will maintain east-northeasterly surface flow in a post-frontal environment across the ILN FA, with potentially only a few mid/high clouds streaming in from the west- southwest through the day. High temperatures will range from the mid/upper 60s in west-central/central Ohio to the low 70s near and south of the Ohio River. By Tuesday night into early Wednesday, the remnants of what once was a cohesive and well-formed convective line across the mid-Missouri Valley will nudge eastward closer to the local area but will most likely do so in a weakening state as the source impulse/disturbance essentially becomes sheared-out as it progresses into an increasingly hostile environment characterized by a midlevel ridge axis centered from eastern TN northward into eastern MI. As such, precipitation chances will decrease west to east Wednesday morning with the nudging of the pseudo-warm front east across the area, with just chance PoPs during the day as the remnants of the disturbance push east through the region. By midweek, the expansion of the ridge across the Gulf States and southeast U.S. will yield an increasingly large, warm, and humid airmass across both the Tennessee and Ohio Valleys. Some of this warmth will build back north into the Ohio Valley as early as Wednesday (as the warm front progresses east), which will help provide enough low level instby with the aforementioned disturbance to sprout some diurnally-driven convection throughout the area. The forcing for ascent is not overly strong, but there are indications of some seasonably modest instby during the afternoon hours, so certainly thunderstorms will be maintained in the forecast during this time period. By Thursday, the upper level ridge across the southeast will strengthen considerably -- and this has been, and continues to be, supported both in deterministic and ensemble datasets among multiple synoptic-based modeling systems. The positioning of the high itself will have implications on the sensible weather locally -- as it at the very least appears like the center of the ridge will stay south of the Ohio Valley. This setup does lend itself to the potential for embedded disturbances riding along the northern fringes of the ridge, which would act to keep a daily chance of showers and thunderstorms in the forecast (especially across the northern reaches of the Ohio Valley) opposed to going with a hotter/drier solution. Am leaning right now toward daily chances of showers/storms being maintained with the Ohio Valley positioned more squarely on the fringes of the ridge. Although these kinds of patterns can be deceivingly active for us here locally, did not want to jump too much on precipitation chances given inherent uncertainties in timing and placement. The pattern for the end of the week into the first part of the upcoming weekend may very well feature multiple rounds of storms for the Ohio Valley the specifics of which may not come into better focus for at least several days. Nevertheless, the prospect of having midlevel disturbances pivot about the ridge axis amidst an inherently unstable airmass will be watched in the coming days for the potential for episodic thunderstorms for an extended period of time late in the week. With all of this being said, confidence remains high in a very warm and humid airmass building into the region from Wednesday through the end of the long term period -- with highs in the 80s/near 90 and lows in the 60s. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... Convective line pushing through Indiana attm, is timed to reach the western tafs around 01Z. This line has been weakening and lighting in waning. Will carry a 6sm shra at the wrn tafs, with a VCTS at DAY. After the line goes by the tafs, expect scattered to broken clouds. Meanwhile, CMH/LCK are being affected by a line of showers. Expect the showers to push east in a couple of hours. Conditions should remain VFR. Winds in between the two line have weakened, but expect some gustiness to return with the line in Indiana. Cold front will move east across the region overnight. Convective line is expected to fall apart before reaching CMH/LCK. Previous indications of MVFR late tonight have dissipated, so just carried scattered clouds at between 1000 and 2000 feet. On Monday, region will be affected by CAA pattern behind the front. Winds will gusts again in the late morning and afternoon as VFR ceiling will develops. OUTLOOK...Thunderstorms possible Wednesday and Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hickman NEAR TERM...Hickman SHORT TERM...Hickman LONG TERM...KC AVIATION...Sites
Hazardous weather outlook, May 19, 3:36 PM EDT, 5 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 336 PM EDT Sun May 19 2019 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-201100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 336 PM EDT Sun May 19 2019 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 19, 4:01 PM EDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
401 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM NON-TSTM WND GST KI68 LEBANON APT 39.46N 84.25W
05/19/2019 M48 MPH WARREN OH AWOS
&&
JEGLocal storm report, May 19, 5:00 PM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
500 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM NON-TSTM WND GST KSGH SPRINGFIELD APT 39.84N 83.84W
05/19/2019 M46 MPH CLARK OH AWOS
&&
JEGLocal storm report, May 19, 5:01 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
501 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM NON-TSTM WND GST KILN WILMINGTON APT 39.43N 83.79W
05/19/2019 M46 MPH CLINTON OH ASOS
&&
JEGSpecial weather statement, May 19, 7:33 PM EDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Wilmington OH 733 PM EDT Sun May 19 2019 OHZ034-200015- Mercer OH- 733 PM EDT Sun May 19 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MERCER COUNTY UNTIL 815 PM EDT... At 733 PM EDT, radar indicated a strong thunderstorm over Geneva, moving northeast at 40 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... Pea size hail... Locations impacted include... Celina, Rockford, Wabash, Mendon, Chattanooga, Neptune and Tama. Residents in these areas should remain alert. If this storm becomes stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4073 8446 4058 8446 4051 8480 4073 8480 TIME...MOT...LOC 2333Z 245DEG 34KT 4061 8492 Hatzos
Special weather statement, May 19, 8:25 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Wilmington OH
825 PM EDT Sun May 19 2019
INZ058-066-073-200100-
Fayette IN-Franklin IN-Ripley IN-
825 PM EDT Sun May 19 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN FRANKLIN...
NORTHERN RIPLEY AND SOUTHERN FAYETTE COUNTIES UNTIL 900 PM EDT...
At 825 PM EDT, radar indicated strong thunderstorms along a line
extending from Glenwood to 7 miles southwest of Greensburg, moving
east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Batesville, Brookville, Oldenburg, Ballstown, Lake Santee, Blooming
Grove, Columbia, Sunman, Metamora, Laurel, Napoleon, Millhousen,
Alquina, Andersonville, Huntersville, Hamburg, Alpine, Penntown and
Nulltown.
This includes I-74 in Indiana between mile markers 145 and 157.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3927 8530 3960 8530 3963 8504 3953 8504
3952 8500 3921 8509 3919 8544 3920 8544
TIME...MOT...LOC 0025Z 256DEG 40KT 3956 8526 3925 8557
HatzosLocal storm report, May 19, 8:50 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
850 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM TSTM WND DMG 5 E FOUNTAIN CITY 39.94N 84.83W
05/19/2019 WAYNE IN 911 CALL CENTER
MULTIPLE TREES DOWN NEAR WHITEWATER ROAD AND 227
INTERSECTION. TIME ESTIMATED FROM RADAR.
&&
JEGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:22 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble | 38 min |
| May 19, 9:08 PM EDT | Special Weather Statement | ILN | Auglaize | 37 min |
| May 19, 9:11 PM EDT | Special Weather Statement | ILN | Butler | 34 min |
| May 19, 9:21 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Greene, Miami, Montgomery | 39 min |
| May 19, 9:48 PM EDT | Special Weather Statement | ILN | Champaign, Clark | 27 min |
| May 19, 8:25 PM EDT | Special Weather Statement | ILN | Franklin | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.